doi: 10.3934/dcds.2020347

Splitting theorems on complete Riemannian manifolds with nonnegative Ricci curvature

1. 

LAMFA-CNRS UMR 7352, Université de Picardie Jules Verne, Faculté des Sciences, 33, rue Saint-Leu, 80039 Amiens CEDEX 1, France

2. 

Universidad Autónoma de Madrid, Facultad de Ciencias, Ciudad Universitaria de Cantoblanco, Calle Francisco Tomás y Valiente, 7, 28049 Madrid, Spain

* Corresponding author: Jesús Ocáriz

Received  January 2020 Revised  August 2020 Published  October 2020

In this paper we provide some local and global splitting results on complete Riemannian manifolds with nonnegative Ricci curvature. We achieve the splitting through the analysis of some pointwise inequalities of Modica type which hold true for every bounded solution to a semilinear Poisson equation. More precisely, we prove that the existence of a nonconstant bounded solution $ u $ for which one of the previous inequalities becomes an equality at some point leads to the splitting results as well as to a classification of such a solution $ u $.

Citation: Alberto Farina, Jesús Ocáriz. Splitting theorems on complete Riemannian manifolds with nonnegative Ricci curvature. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020347
References:
[1]

L. AmbrosioE. Brué and D. Semola, Rigidity of the 1-Bakery-Émery inequality and sets of finite perimeter in RCD spaces, Geom. Funct. Anal., 29 (2019), 949-1001.  doi: 10.1007/s00039-019-00504-5.  Google Scholar

[2]

M. T. Anderson, The Dirichlet problem at infinity for manifolds of negative curvature, J. Differential Geom., 18 (1983), 701-721.  doi: 10.4310/jdg/1214438178.  Google Scholar

[3]

L. CaffarelliN. Garofalo and F. Segàla, A gradient bound for entire solutions of quasi-linear equations and its consequences, Comm. Pure Appl. Math., 47 (1994), 1457-1473.  doi: 10.1002/cpa.3160471103.  Google Scholar

[4]

J. Eschenburg and E. Heintze, An elementary proof of the Cheeger-Gromoll splitting theorem, Ann. Global Anal. Geom., 2 (1984), 141-151.  doi: 10.1007/BF01876506.  Google Scholar

[5]

A. FarinaL. Mari and E. Valdinoci, Splitting theorems, symmetry results and overdetermined problems for Riemannian manifolds, Comm. Partial Differential Equations, 38 (2013), 1818-1862.  doi: 10.1080/03605302.2013.795969.  Google Scholar

[6]

A. FarinaB. Sciunzi and E. Valdinoci, Bernstein and De Giorgi type problems: New results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 7 (2008), 741-791.   Google Scholar

[7]

A. FarinaY. Sire and E. Valdinoci, Stable solutions of elliptic equations on Riemannian manifolds with Euclidean coverings, Proc. Amer. Math. Soc., 140 (2012), 927-930.  doi: 10.1090/S0002-9939-2011-11241-3.  Google Scholar

[8]

A. Farina and E. Valdinoci, A pointwise gradient estimate in possibly unbounded domains with nonnegative mean curvature, Adv. Math., 225 (2010), 2808-2827.  doi: 10.1016/j.aim.2010.05.008.  Google Scholar

[9]

A. Farina and E. Valdinoci, A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature, Discrete Contin. Dyn. Syst., 30 (2011), 1139-1144.  doi: 10.3934/dcds.2011.30.1139.  Google Scholar

[10]

L. Modica, A gradient bound and a Liouville theorem for nonlinear Poisson equations, Comm. Pure Appl. Math., 38 (1985), 679-684.  doi: 10.1002/cpa.3160380515.  Google Scholar

[11]

P. Petersen, Riemannian Geometry, Springer, New York, 2006.  Google Scholar

[12]

S. Pigola, M. Rigoli and A. G. Setti, Vanishing and Finiteness Results in Geometric Analysis, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[13]

A. Rato and M. Rigoli, Gradient bounds and Liouville's type theorems for the Poisson equation on complete Riemannian manifolds, Tohoku Math. J. (2), 47 (1995), 509-519.  doi: 10.2748/tmj/1178225458.  Google Scholar

[14]

T. Sakai, Riemannian Geometry, American Mathematical Society, Providence, RI, 1996. doi: 10.1090/mmono/149.  Google Scholar

[15]

S.-T. Yau, Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math., 28 (1975), 201-228.  doi: 10.1002/cpa.3160280203.  Google Scholar

show all references

References:
[1]

L. AmbrosioE. Brué and D. Semola, Rigidity of the 1-Bakery-Émery inequality and sets of finite perimeter in RCD spaces, Geom. Funct. Anal., 29 (2019), 949-1001.  doi: 10.1007/s00039-019-00504-5.  Google Scholar

[2]

M. T. Anderson, The Dirichlet problem at infinity for manifolds of negative curvature, J. Differential Geom., 18 (1983), 701-721.  doi: 10.4310/jdg/1214438178.  Google Scholar

[3]

L. CaffarelliN. Garofalo and F. Segàla, A gradient bound for entire solutions of quasi-linear equations and its consequences, Comm. Pure Appl. Math., 47 (1994), 1457-1473.  doi: 10.1002/cpa.3160471103.  Google Scholar

[4]

J. Eschenburg and E. Heintze, An elementary proof of the Cheeger-Gromoll splitting theorem, Ann. Global Anal. Geom., 2 (1984), 141-151.  doi: 10.1007/BF01876506.  Google Scholar

[5]

A. FarinaL. Mari and E. Valdinoci, Splitting theorems, symmetry results and overdetermined problems for Riemannian manifolds, Comm. Partial Differential Equations, 38 (2013), 1818-1862.  doi: 10.1080/03605302.2013.795969.  Google Scholar

[6]

A. FarinaB. Sciunzi and E. Valdinoci, Bernstein and De Giorgi type problems: New results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 7 (2008), 741-791.   Google Scholar

[7]

A. FarinaY. Sire and E. Valdinoci, Stable solutions of elliptic equations on Riemannian manifolds with Euclidean coverings, Proc. Amer. Math. Soc., 140 (2012), 927-930.  doi: 10.1090/S0002-9939-2011-11241-3.  Google Scholar

[8]

A. Farina and E. Valdinoci, A pointwise gradient estimate in possibly unbounded domains with nonnegative mean curvature, Adv. Math., 225 (2010), 2808-2827.  doi: 10.1016/j.aim.2010.05.008.  Google Scholar

[9]

A. Farina and E. Valdinoci, A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature, Discrete Contin. Dyn. Syst., 30 (2011), 1139-1144.  doi: 10.3934/dcds.2011.30.1139.  Google Scholar

[10]

L. Modica, A gradient bound and a Liouville theorem for nonlinear Poisson equations, Comm. Pure Appl. Math., 38 (1985), 679-684.  doi: 10.1002/cpa.3160380515.  Google Scholar

[11]

P. Petersen, Riemannian Geometry, Springer, New York, 2006.  Google Scholar

[12]

S. Pigola, M. Rigoli and A. G. Setti, Vanishing and Finiteness Results in Geometric Analysis, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[13]

A. Rato and M. Rigoli, Gradient bounds and Liouville's type theorems for the Poisson equation on complete Riemannian manifolds, Tohoku Math. J. (2), 47 (1995), 509-519.  doi: 10.2748/tmj/1178225458.  Google Scholar

[14]

T. Sakai, Riemannian Geometry, American Mathematical Society, Providence, RI, 1996. doi: 10.1090/mmono/149.  Google Scholar

[15]

S.-T. Yau, Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math., 28 (1975), 201-228.  doi: 10.1002/cpa.3160280203.  Google Scholar

[1]

Feifei Cheng, Ji Li. Geometric singular perturbation analysis of Degasperis-Procesi equation with distributed delay. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 967-985. doi: 10.3934/dcds.2020305

[2]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[3]

Dmitry Dolgopyat. The work of Sébastien Gouëzel on limit theorems and on weighted Banach spaces. Journal of Modern Dynamics, 2020, 16: 351-371. doi: 10.3934/jmd.2020014

[4]

Simone Fiori. Error-based control systems on Riemannian state manifolds: Properties of the principal pushforward map associated to parallel transport. Mathematical Control & Related Fields, 2021, 11 (1) : 143-167. doi: 10.3934/mcrf.2020031

[5]

Giuseppe Capobianco, Tom Winandy, Simon R. Eugster. The principle of virtual work and Hamilton's principle on Galilean manifolds. Journal of Geometric Mechanics, 2021  doi: 10.3934/jgm.2021002

[6]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[7]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[8]

Shengxin Zhu, Tongxiang Gu, Xingping Liu. AIMS: Average information matrix splitting. Mathematical Foundations of Computing, 2020, 3 (4) : 301-308. doi: 10.3934/mfc.2020012

[9]

Yohei Yamazaki. Center stable manifolds around line solitary waves of the Zakharov–Kuznetsov equation with critical speed. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021008

[10]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[11]

Maika Goto, Kazunori Kuwana, Yasuhide Uegata, Shigetoshi Yazaki. A method how to determine parameters arising in a smoldering evolution equation by image segmentation for experiment's movies. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 881-891. doi: 10.3934/dcdss.2020233

[12]

Ole Løseth Elvetun, Bjørn Fredrik Nielsen. A regularization operator for source identification for elliptic PDEs. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021006

[13]

Buddhadev Pal, Pankaj Kumar. A family of multiply warped product semi-Riemannian Einstein metrics. Journal of Geometric Mechanics, 2020, 12 (4) : 553-562. doi: 10.3934/jgm.2020017

[14]

Franck Davhys Reval Langa, Morgan Pierre. A doubly splitting scheme for the Caginalp system with singular potentials and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 653-676. doi: 10.3934/dcdss.2020353

[15]

Jean-Paul Chehab. Damping, stabilization, and numerical filtering for the modeling and the simulation of time dependent PDEs. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021002

[16]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[17]

Chaoqian Li, Yajun Liu, Yaotang Li. Note on $ Z $-eigenvalue inclusion theorems for tensors. Journal of Industrial & Management Optimization, 2021, 17 (2) : 687-693. doi: 10.3934/jimo.2019129

[18]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 0: 331-348. doi: 10.3934/jmd.2020012

[19]

Hong Fu, Mingwu Liu, Bo Chen. Supplier's investment in manufacturer's quality improvement with equity holding. Journal of Industrial & Management Optimization, 2021, 17 (2) : 649-668. doi: 10.3934/jimo.2019127

[20]

Skyler Simmons. Stability of broucke's isosceles orbit. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021015

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (40)
  • HTML views (129)
  • Cited by (0)

Other articles
by authors

[Back to Top]